Alert archive / Michigan / High Wind Watches in 2005
High Wind Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this high wind watch at Nov 12, 2005, 4:01 AM EST for 22 counties in Michigan. It took effect at Nov 13, 2005, 6:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2005, 4:01 AM EST (09:01 UTC)
- In effect from
- Nov 13, 2005, 6:00 AM EST
- Expired
- Nov 13, 2005, 10:55 PM EST
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KAPX 120901 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EST SAT NOV 12 2005 ...DAMAGING WINDS POSSIBLE SUNDAY... .DEEP LOW PRESSURE WILL OVER WESTERN LAKE SUPERIOR WILL PULL A STRONG COLD FRONT THROUGH NORTHERN MICHIGAN SUNDAY MORNING. IN THE WAKE OF THIS FRONT...STRONG AND POTENTIALLY DAMAGING WINDS WILL SWEEP THROUGH THE REGION SUNDAY AND SUNDAY EVENING. MIZ008-015>036-041-042-122315- /O.NEW.KAPX.HW.A.0002.051113T1100Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 401 AM EST SAT NOV 12 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. DAMAGING SOUTHWEST WIND GUSTS EXCEEDING 60 MPH MAY DEVELOP ACROSS NORTHERN MICHIGAN SUNDAY MORNING...AND THE POTENTIAL FOR DAMAGING WINDS WILL CONTINUE THROUGH SUNDAY EVENING...WHEN WINDS WILL SWING TOWARD THE WEST AND NORTHWEST. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
5 follow-up statements
000 WWUS73 KAPX 122112 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EST SAT NOV 12 2005 ...DAMAGING WINDS POSSIBLE SUNDAY... .DEEP LOW PRESSURE WILL OVER WESTERN LAKE SUPERIOR WILL PULL A STRONG COLD FRONT THROUGH NORTHERN MICHIGAN SUNDAY MORNING. IN THE WAKE OF THIS FRONT...STRONG AND POTENTIALLY DAMAGING WINDS WILL SWEEP THROUGH THE REGION SUNDAY AND SUNDAY EVENING. MIZ008-015>036-041-042-130515- /O.UPG.KAPX.HW.A.0002.051113T1100Z-051114T0500Z/ /O.NEW.KAPX.HW.W.0002.051113T1100Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 412 PM EST SAT NOV 12 2005 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. DAMAGING SOUTHWEST WIND GUSTS EXCEEDING 60 MPH MAY DEVELOP ACROSS NORTHERN MICHIGAN SUNDAY MORNING...AND THE POTENTIAL FOR DAMAGING WINDS WILL CONTINUE THROUGH SUNDAY EVENING...WHEN WINDS WILL SWING TOWARD THE WEST AND NORTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. $$
000 WWUS73 KAPX 130352 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1052 PM EST SAT NOV 12 2005 ...DAMAGING WINDS POSSIBLE SUNDAY... .DEEP LOW PRESSURE WILL OVER WESTERN LAKE SUPERIOR WILL PULL A STRONG COLD FRONT THROUGH NORTHERN MICHIGAN SUNDAY MORNING. IN THE WAKE OF THIS FRONT...STRONG AND POTENTIALLY DAMAGING WINDS WILL SWEEP THROUGH THE REGION SUNDAY AND SUNDAY EVENING. MIZ008-015>036-041-042-131100- /O.CON.KAPX.HW.W.0002.051113T1100Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE MARIE...ST IGNACE... PELLSTON...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...LELAND... BELLAIRE...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... OSCODA...GLADWIN...STANDISH 1052 PM EST SAT NOV 12 2005 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM SUNDAY TO MIDNIGHT EST SUNDAY NIGHT. DAMAGING SOUTHWEST WINDS ARE EXPECTED TO DEVELOP SUNDAY MORNING IN THE WAKE OF A STRONG COLD FRONT MOVING THROUGH THE WESTERN GREAT LAKES. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH...WITH GUSTS EXCEEDING 55 MPH. SHORELINE AREAS ALONG LAKE MICHIGAN ARE EXPECTED TO EXPERIENCE THE STRONGEST WIND GUSTS...WITH GUSTS POSSIBLY OVER 65 MPH. THE POTENTIAL FOR DAMAGING WINDS WILL CONTINUE THROUGH SUNDAY EVENING...WHEN WINDS WILL SWING TOWARD THE WEST AND NORTHWEST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. HIGH WAVES ARE ALSO EXPECTED TO BE GENERATED ON LAKE MICHIGAN BY SUNDAY AFTERNOON...LIKELY EXCEEDING 15 FEET. PERSONS SHOULD STAY OFF PIERS AND BREAKWATERS AS HIGH WAVES WILL FLOOD THESE STRUCTURES AND MAKE THEM EXTREMELY DANGEROUS. $$ JPB
000 WWUS73 KAPX 130914 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 414 AM EST SUN NOV 13 2005 ...DAMAGING WINDS TODAY AND THIS EVENING... .POWERFUL LOW PRESSURE OVER WESTERN LAKE SUPERIOR WILL PRODUCE DAMAGING WINDS ACROSS NORTHERN MICHIGAN TODAY THROUGH THIS EVENING. MIZ008-015>036-041-042-132300- /O.CON.KAPX.HW.W.0002.051113T1100Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 414 AM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. VERY STRONG SOUTHWEST WINDS WILL OVERSPREAD NORTHERN MICHIGAN THIS MORNING. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH...WITH DAMAGING GUSTS AROUND 60 MPH. STRONGEST GUSTS...POSSIBLY EXCEEDING 65 MPH...WILL IMPACT SHORELINE AREAS ALONG LAKE MICHIGAN TODAY. THEN...AS WINDS SWING TOWARD THE WEST AND NORTHWEST BY THIS EVENING... SUSTAINED WINDS OF 30 TO 40 MPH WITH DAMAGING GUSTS TO 60 MPH WILL CONTINUE...AND GUSTS EXCEEDING 65 MPH MAY IMPACT COASTAL AREAS ALONG WHITEFISH BAY AND THE UPPER ST MARYS RIVER...AS WELL AS COASTAL LOCATIONS FROM CHARLEVOIX...TO CHEBOYGAN...TO PRESQUE ISLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. HIGH WAVES ARE ALSO EXPECTED TO BE GENERATED ON LAKE MICHIGAN BY SUNDAY AFTERNOON...LIKELY EXCEEDING 15 FEET. PERSONS SHOULD STAY OFF PIERS AND BREAKWATERS AS HIGH WAVES WILL FLOOD THESE STRUCTURES AND MAKE THEM EXTREMELY DANGEROUS. $$
000 WWUS73 KAPX 132053 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 353 PM EST SUN NOV 13 2005 ...DAMAGING WINDS CONTINUE THIS EVENING... .POWERFUL LOW PRESSURE OVER NORTHERN LAKE SUPERIOR WILL CONTINUE PRODUCE DAMAGING WINDS ACROSS NORTHERN MICHIGAN THROUGH THIS EVENING. MIZ008-015>036-041-042-140500- /O.CON.KAPX.HW.W.0002.000000T0000Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 353 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH...WITH DAMAGING GUSTS AROUND 60 MPH AS WINDS SWING TOWARD THE WEST AND NORTHWEST THIS EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND MAKE DRIVING A HIGH PROFILE VEHICLE DIFFICULT. HIGH WAVES ARE ALSO EXPECTED TO BE GENERATED ON LAKE MICHIGAN BY SUNDAY AFTERNOON...LIKELY EXCEEDING 15 FEET. PERSONS SHOULD STAY OFF PIERS AND BREAKWATERS AS HIGH WAVES WILL FLOOD THESE STRUCTURES AND MAKE THEM EXTREMELY DANGEROUS. $$
000 WWUS73 KAPX 140355 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1055 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING IS CANCELLED... MIZ008-015>036-041-042-140500- /O.CAN.KAPX.HW.W.0002.000000T0000Z-051114T0500Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX- LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE- KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1055 PM EST SUN NOV 13 2005 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE HIGH WIND WARNING. WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DIMINISH TO 15 TO 25 MPH OVERNIGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ SULLIVAN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this high wind watch went out at Nov 12, 3:30 AM EST, 31 minutes earlier.
Area forecast discussion, Nov 12, 3:30 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EST SAT NOV 12 2005
...HIGH IMPACT WIND EVENT POSSIBLE SUNDAY...
.DISCUSSION...EARLY SATURDAY MORNING...FORECAST AREA WAS LOCATED
WITHIN S-SW FLOW/WARM ADVECTION REGIME BETWEEN SURFACE HIGH PRESSURE
CENTERED OVER THE SE US...AND LOW PRESSURE DEVELOPING OVER THE
PLAINS. ALOFT...LONGWAVE RIDGE AXIS EXTENDED FROM HUDSON
BAY...THROUGH THE CENTRAL LAKES...SOUTH THE THE GULF OF MEXICO...
WHILE UPPER LOWS WERE PUSHING EAST THROUGH THE CENTRAL ROCKIES AND
THE PACIFIC NW.
FORECAST ATTENTION FOCUSES ON IMPACT OF STRONG SYSTEM...ESPECIALLY
ON THE POTENTIAL FOR A HIGH IMPACT WIND EVENT...TONIGHT THROUGH
SUNDAY NIGHT.
BEFORE INCLEMENT WEATHER COMMENCES TONIGHT...EXPECT A FINAL
UNSEASONABLY WARM DAY TODAY...IN ADVANCE OF DEEPENING LOW PRESSURE
OVER THE PLAINS. PER 1000-850 MB THICKNESS FORECAST AN UPSTREAM
TEMPERATURES FRIDAY AFTERNOON....RECORD HIGHS AT APN (63F)...HTL
(61F) AND GLR (61F)...ALL ESTABLISHED IN 1964...WILL BE CHALLENGED
OR ECLIPSED THIS AFTERNOON. THE RECORD HIGH AT ANJ (61F) COULD BE
ALSO BE CHALLENGED...BUT S/SE FLOW OVER NORTHERN LAKE HURON AND
PERSISTENCE OF MORNING STRATUS/FOG MAY LIMIT HIGH TEMPERATURES
THERE. THE RECORD HIGH AT TRAVERSE CITY...69F...WILL PROBABLY
SURVIVE...AS UPSTREAM HIGHS IN SIMILAR REGIME FRIDAY DO NOT FAVOR
TEMPS QUITE THAT WARM TODAY.
TONIGHT...WARM CONVEYOR BELT WILL PUSH NORTH INTO THE FORECAST
AREA...AS DEEP LAYER ASCENT SPREADS INTO THE REGION AHEAD OF A
PHASING/AMPLIFYING UPPER LOW AND ASSOCIATED DEEPENING SURFACE LOW
OVER THE NORTHERN PLAINS. ONGOING CATEGORICAL POPS ARE STILL ON
TRACK...ALTHOUGH PER 0Z GUIDANCE EFFECTED MINOR TIMING ADJUSTMENTS
(DELAYED ONSET OF HIGH POPS UNTIL AFTER 9 PM THIS EVENING...THEN
LOWERED POPS LATE ACROSS WESTERN CHIPPEWA/MACKINAC COUNTIES LATE
TONIGHT AS THE WARM CONVEYOR BELT PUSHES EAST). MEANWHILE...ELEVATED
CAPES ARE LACKING OVERNIGHT...BUT DEEP LAYER ASCENT...700-500 MB
LAPSE RATES AROUND 6 C/KM AND 0-6 KM BULK SHEAR EXCEEDING 40 KNOTS
MAY MAINTAIN REMNANTS OF ANY STRONG CONVECTION THAT FIRES UPSTREAM
THIS AFTERNOON/EVENING...THUS A MENTION OF THUNDERSTORMS IS STILL
JUSTIFIED ALL AREAS TONIGHT.
THE MAIN CONCERN WITH THIS SYSTEM WILL BE THE POTENTIAL FOR STRONG
AND POSSIBLY DAMAGING WINDS...ESPECIALLY SUNDAY AND SUNDAY
EVENING. AHEAD OF THE DEEPENING SYSTEM TONIGHT...A TIGHTENING
SURFACE PRESSURE GRADIENT AND RAPID PRESSURE FALLS FOCUSED N/NW OF
THE FORECAST AREA WILL DRIVE STRENGTHENING S TO SE SURFACE WINDS
ACROSS THE FORECAST AREA. SINCE WINDS WILL BE DRIVEN BY PRESSURE
GRADIENT/ISALLOBARIC COMPONENT...WITH 50+ KNOT WINDS ALOFT NOT
TRANSFERRING TO SURFACE WITHIN STABLE ENVIRONMENT...OVERNIGHT WINDS
SHOULD AVERAGE 20-30 MPH WITH GUSTS AS HIGH AS 35-40 MPH...WITH
GALES COMMON ACROSS NEARSHORE AREAS. HOWEVER...IF THE SURFACE LOW
DEEPENS MORE EXPLOSIVELY THAN FORECAST...ADVISORY CRITERIA WINDS
COULD BEGIN TONIGHT.
HOWEVER...THE MAIN WIND EVENT WILL OCCUR SUNDAY INTO SUNDAY EVENING.
THE SURFACE LOW...CENTERED NEAR WESTERN LAKE SUPERIOR 12Z SUNDAY...
WILL DRIVE A STRONG SURFACE FRONT THROUGH THE FORECAST AREA SUNDAY
MORNING. IN THE POST FROPA COLD ADVECTION REGIME...MODEL SOUNDINGS
DEPICT A DEVELOPING MIXED LAYER TAPPING INTO 50-70 KNOT SW WINDS IN
THE 950-850 MB LAYER...WITH EFFICIENT TRANSFER OF MOMENTUM ALOFT
AIDED BY STRONG ISENTROPIC DESCENT...WHILE ISALLOBARIC ENHANCEMENT
DUE TO STRONG POST FROPA PRESSURE RISES APPEARS LIKELY ACROSS THE
REGION. THEN...EVEN AS A SECONDARY SURFACE TROUGH PUSHES THROUGH THE
REGION LATE SUNDAY/SUNDAY EVENING...FORECAST SOUNDINGS DEPICT THE
MIXED LAYER STILL TAPPING INTO 50-65 KNOT 950/850 MB W-WNW WINDS
THROUGH THE EVENING. THESE FACTORS MAY COMBINE TO PRODUCE DAMAGING
WIND GUSTS EXCEEDING 60 MPH ACROSS THE FORECAST AREA...AND PER AREA
CONSENSUS ISSUED A HIGH WIND WATCH FOR ALL COUNTIES FOR SUNDAY
THROUGH SUNDAY EVENING....AND ISSUED STORM WARNINGS FOR ALL
NEARSHORE AREAS (EXCEPT FOR NEARSHORE ZONES SOUTH OF PRESQUE ISLE
LIGHT...WHERE CONFIDENCE IN STORM FORCE GUSTS IS NOT QUITE AS HIGH
AS FOR OTHER AREAS (WILL ISSUE A GALE WARNING THERE FOR NOW...BUT
LATER SHIFTS MAY OPT TO UPGRADE IN LATER PACKAGES) FOR THE SAME
PERIOD.
MEANWHILE...IN WAKE OF COLD FROPA...WRAP AROUND MOISTURE AND COLD
ADVECTION ENHANCING OVER LAKE INSTABILITY SHOULD PROMOTE SCATTERED
LAKE ENHANCED RAIN SHOWERS SUNDAY...THEN AS 850 MB TEMPERATURES FALL
INTO THE -4C TO -7C RANGE SUNDAY NIGHT RAIN SHOWERS WILL MIX WITH OR
CHANGE TO SNOW SHOWERS...ESPECIALLY INLAND. HOWEVER...BECAUSE VERY
DRY AIR (900-700 MEAN RH 15-25%) WILL SWEEP INTO THE REGION
OVERNIGHT...SNOW ACCUMULATION POTENTIAL WILL REMAIN LIMITED...LESS
THAN ONE INCH EVEN IN FAVORED WNW FLOW AREAS INLAND.
AFTER A SHORTWAVE RIDGE PROVIDES A BRIEF RESPITE MONDAY...THE NEXT
UPPER/SURFACE LOWS WILL PUSH SE TOWARD THE LAKES/OHIO VALLEY MONDAY
NIGHT AND TUESDAY. THIS WILL BE A COMPLEX SYSTEM...AND BECAUSE THE
SYSTEM WILL PUSH INTO THE REGION BEFORE WARM AIR HAS A CHANCE TO
PUSH BACK INTO THE LAKES...PRECIP TYPE ISSUES TO ARISE...AND
ACCUMULATING SNOW COULD OCCUR MONDAY NIGHT INTO TUESDAY ACROSS
INLAND NORTHERN LOWER MI AND ACROSS THE EASTERN UP. THEN...AS THIS
SYSTEM DEEPENS...STRONG WINDS COULD ONCE AGAIN IMPACT THE REGION
TUESDAY THROUGH WEDNESDAY...AND THE SYSTEM MAY PULL THE THE COLDEST
AIR THUS FAR THIS SEASON (850 MB TEMPS AROUND -12C) INTO THE
REGION...SUPPORTING SIGNIFICANT LAKE EFFECT SNOW IN FAVORED WNW TO
NW FLOW AREAS TUESDAY NIGHT THROUGH WEDNESDAY...AND PERHAPS INTO
WEDNESDAY NIGHT. THE ONGOING FORECAST COVERS THIS GENERAL SCENARIO
REASONABLY WELL...WITH DETAILS YET TO BE DETERMINED...AND
SIGNIFICANT CHANGES ARE NOT JUSTIFIED IN THIS PACKAGE.
ROWLEY
.APX...WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH...SUNDAY AND
SUNDAY EVENING...MIZ008-015>036-041-042.
STORM WARNING...SUNDAY AND SUNDAY EVENING...LSZ321-322-LMZ323-341-
342-344-345-LHZ345>347.
GALE WARNING...TONIGHT THROUGH SUNDAY NIGHT...LHZ349-349.
&&Hazardous weather outlook, Nov 11, 4:59 PM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 459 PM EST FRI NOV 11 2005 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-121100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 459 PM EST FRI NOV 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STORM SYSTEM WILL IMPACT NORTHERN MICHIGAN SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS SYSTEM MAY PRODUCE THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN SATURDAY NIGHT....BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. ALSO...STRONG WINDS MAY IMPACT THE REGION...INCLUDING NEARSHORE WATERS SURROUNDING NORTHERN MICHIGAN...SATURDAY NIGHT THROUGH SUNDAY NIGHT. ANOTHER STORM SYSTEM WILL MOVE THROUGH NORTHERN MICHIGAN MONDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM WILL PRODUCE ANOTHER PERIOD OF STRONG WINDS AND ACCUMULATING SNOW WILL BE POSSIBLE...ESPECIALLY IN AREAS PRONE TO LAKE EFFECT SNOW SHOWERS...TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED THROUGH SATURDAY. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) ROWLEY/MJP
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 4:12 PM EST | High Wind Warning | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 31 hr |
Nearby
High Wind Watches in Michigan, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.